Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS New York, NY

June 16, 2007Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 16, 2007, 3:13 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2007, 3:13 PM EDT (19:13 UTC)
Expired
Jun 16, 2007, 4:15 PM EDT
In force
62 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:25 PM EDTTSTM WND DMGMeriden, CTDOWNED LARGE TREE LIMB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 161913
SVROKX
CTC007-009-162015-
/O.NEW.KOKX.SV.W.0019.070616T1913Z-070616T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
313 PM EDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  NORTHWESTERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 415 PM EDT...

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MERIDEN...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERIDEN BY 325 PM...
  8 MILES SOUTHWEST OF MIDDLETOWN AND 9 MILES SOUTHWEST OF PORTLAND
  BY 335 PM...
  WALLINGFORD BY 340 PM...

LAT...LON 4165 7261 4163 7294 4142 7286 4152 7263

$$

NV
2 follow-up statements
000 
WWUS51 KOKX 161951
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
349 PM EDT SAT JUN 16 2007

CTC007-009-162015-
/O.CON.KOKX.SV.W.0019.000000T0000Z-070616T2015Z/
MIDDLESEX CT-NEW HAVEN CT-
349 PM EDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT 
FOR NORTHERN NEW HAVEN AND NORTHERN MIDDLESEX COUNTIES...

AT 346 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF
MIDDLETOWN...OR ABOUT NEAR DURHAM...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO 3/4 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 4165 7261 4163 7294 4142 7286 4152 7263

$$

NV
000 
WWUS51 KOKX 162011
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
410 PM EDT SAT JUN 16 2007

CTC007-009-162020-
/O.EXP.KOKX.SV.W.0019.000000T0000Z-070616T2015Z/
MIDDLESEX CT-NEW HAVEN CT-
410 PM EDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEW HAVEN AND
NORTHWESTERN MIDDLESEX COUNTIES EXPIRES AT 415 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AS THE 
THUNDERSTORMS HAVE WEAKENED AND ARE TRACKING SOUTH OF THE WARNED 
AREA.

LAT...LON 4165 7261 4163 7294 4142 7286 4152 7263

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:35 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 16, 10:35 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1035 AM EDT SAT JUN 16 2007

.SYNOPSIS...
A LEE TROUGH EAST OF THE APPALACHIANS WILL REMAIN OVER THE AREA
THROUGH SUNDAY. A COLD FRONT WILL SLIDE ACROSS THE REGION SUNDAY
NIGHT. WEAK HIGH PRESSURE BUILDS IN FROM THE SOUTH MONDAY AND MONDAY
NIGHT. A WARM FRONT WILL PASS TO THE NORTH MON NIGHT...FOLLOWED BY
THE PASSAGE OF A COLD FRONT TUESDAY NIGHT. THE FRONT WILL THEN REMAIN
STALLED OUT NEAR OR JUST TO THE SOUTH OF THE TRI-STATE FROM WEDNESDAY
AND WEDNESDAY NIGHT. THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT
ON THURSDAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH THE REGION
THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS DOWN FROM SOUTH CENTRAL
CANADA ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOOKS LIKE TODAY WILL BE THE LAST DAY THE STUBBORN UPPER LOW WILL BE
HANGING AROUND OUR NECK OF THE WOODS...AS IT FINALLY WEAKENS...BECOMES
AN OPEN WAVE TONIGHT AND MERGES WITH THE NORTHERN BRANCH OF THE
JET STREAM.

MORNING SURFACE ANALYSIS SHOWS LEE TROUGH ALREADY IN PLACE JUST EAST
OF THE APPALACHIANS...WITH SURFACE MOISTURE CONVERGENCE TAKING PLACE
JUST TO ITS EAST ACROSS THE LOWER HUDSON VALLEY AND WESTERN CT. AS A
RESULT...SURFACE DEWPOINTS THERE SHOULD RUN SEVERAL DEGREES HIGHER
THAN 06Z MAV...CLOSER TO 60. THIS SHOULD LEAD TO SBCAPE 1000-1500
J/KG NORTH/WEST OF NYC THIS AFTERNOON...AND ALONG WITH SUFFICIENT MIX
LAYER MOISTURE AS EVIDENCED BY 925 MB +13C DEWPOINT ON ALY SOUNDING...
AND SOME LIFT VIA H5 VORT ROTATING SW AROUND THE UPPER LOW TO OUR
SOUTH AS INDICATED BY ALL SHORT RANGE MODEL GUIDANCE...SHOULD BE
ENOUGH TO INITIATE SCATTERED THUNDERSTORMS NORTH/WEST OF NYC.
THUNDERSTORM THREAT WILL LIKELY BEGIN JUST NORTH OF THE CWA EARLY
THIS AFTERNOON...THEN GRADUALLY SPREAD INTO THE LOWER HUDSON VALLEY
AND WESTERN CT DURING THE REST OF THIS AFTERNOON...AND TOWARD NYC
METRO TOWARD EVENING. STORM ORGANIZATION WILL BE LIMITED AT FIRST DUE
TO WEAK SHEAR...WITH MAINLY PULSE TYPE STORMS...BUT WILL HAVE TO
WATCH FOR ORGANIZATION ALONG OUTFLOW BOUNDARIES AS THE AFTERNOON
WEARS ON...AS HINTED AT 06Z/12Z NAM. SOME STORMS COULD PRODUCE
MARGINALLY SEVERE WIND/HAIL...WITH FORECAST MODEL SOUNDINGS SHOWING
SOME MID LEVEL DRYING AND RELATIVELY DRY AIR BELOW THE LCL (WITH
WINDEX 45-55 KT)...AND SUFFICIENT CAPE BETWEEN THE -10C AND -30C
ISOTHERMS ALOFT. AS FOR POP...HAVE RAISED TO NEAR 50 PERCENT CLOSEST
TO LEE TROUGH IN AREA OF GREATEST FORECAST LIFT/MOISTURE/INSTABILITY...
MAINLY IN PUTNAM/ORANGE COUNTIES...AND HAVE OPTED TO DROP POP
COMPLETELY FROM CENTRAL/EASTERN LONG ISLAND AND FAR SOUTHEAST CT
WHERE LOW LEVEL STABILITY AND DRIER AIR AT H8 SHOULD PRECLUDE TSTM
DEVELOPMENT.

CONVECTION WILL DIE OFF THIS EVENING AND LEE TROUGH SLIDES A BIT
EASTWARD WITH WEAK RIDGING BUILDING IN BEHIND IT.

TEMPS TODAY AND TONIGHT WILL FINALLY RETURN TO NORMAL
LEVELS...HIGHS AROUND 80 IN THE CITY AND INLAND...LOWER TO MID
70S ELSEWHERE. LOWS MID 60S IN THE CITY...AROUND 60 IN THE
OUTLYING SUBURBS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SFC TROUGH WILL REMAIN ACROSS THE AREA SUN MORNING AS A WEAK COLD
FRONT APPROACHES FROM THE NORTHWEST. ATMOSPHERE DESTABILIZES ONCE
AGAIN...BUT RIDGING BUILDING IN ALOFT AND SHORTWAVE PASSING WELL
TO OUR NORTH WILL ONLY ALLOW FOR A SLIGHT CHC OF SHOWERS/TSTMS ACROSS OUR
AREA AT BEST.

H85 TEMPS WILL RISE INTO THE 14-16C RANGE ON SUN WHICH TRANSLATES
TO MID TO UPPER 80S ACROSS MUCH OF THE CWA...AROUND 90 IN NYC.

COLD FRONT PUSHES THROUGH THE AREA SUN NIGHT AND STALLS OUT SOUTH
OF THE AREA MON...BUT THERE WONT BE MUCH RELIEF BEHIND IT.
HEIGHTS WILL RISE AS A BROAD UPPER RIDGE BUILDS INTO THE
NORTHEAST PROVIDING DRY...BUT INCREASINGLY WARM AND HUMID
WEATHER. A LIGHT NORTHERLY FLOW WILL BE PRESENT SUN NIGHT AND MON
MORNING...BUT QUICKLY TURNS BACK SOUTHERLY WITH SEA BREEZES LIKELY
DURING THE AFTERNOON AND REMAINING SOUTHERLY MON NIGHT AS THE TAIL
END OF A WARM FRONT APPROACHES. RIDGE AXIS ALSO SLIDES JUST EAST
OF THE AREA LATE MON NIGHT SO CANT RULE OUT A SHOWER ASSOCIATED
WITH THE WARM FROPA...HOWEVER BEST CHANCE WOULD BE ACROSS NW
ZONES.

H85 TEMPS WILL ONCE AGAIN RISE INTO THE 14-16C RANGE MON...BUT
WITH DEWPOINTS CLIMBING INTO THE LOWER 60S AS WELL IT WILL
BEGIN TO FEEL A BIT UNCOMFORTABLE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
H5 RIDGE AXIS SLIDES OFFSHORE ON TUESDAY...THEN THE RIDGE
FLATTENS ON WEDNESDAY. HPC GUIDANCE HAS THE FRONTAL BOUNDARY
LIFTING NORTH AND PASSING THROUGH THE CWA AS A WARM FRONT BY
TUESDAY AFTERNOON. MID RANGE MODELS SHOWING H8 TEMPERATURES RISING
TO AROUND 19/20C DURING THE AFTERNOON. IF IT PANS OUT...THIS
COMBINED WITH A SW SURFACE FLOW WILL ALLOW TEMPERATURES TO RISE
INTO THE LOW TO MID 90S ACROSS INLAND SPOTS. ON WEDNESDAY...LOW
PRESSURE WILL TRACK THROUGH SOUTHEASTERN CANADA AND HEAD INTO
CANADIAN MARITIMES WITH HIGH PRESSURE BEGINNING TO NOSE DOWN FROM
CENTRAL CANADA. THIS WILL SLOWLY PUSH A WEAK COLD FRONT TOWARDS
US. PERHAPS A PRE-FRONTAL TROUGH MAY BE ABLE TO TOUCH OFF A SHOWER
OR THUNDERSTORM. TEMPERATURES WILL REMAIN ABOVE NORMAL. A SLIGHT
CHANCE OF A SHOWER OR THUNDERSTORMS HAS BEEN INCLUDED IN THE GRIDS
FOR THURSDAY AS WEAK LOW PRESSURE PASSING TO THE NORTH DRAGS A
COLD FRONT ACROSS THE AREA. HIGH PRESSURE AND DRY WEATHER FOLLOWS
ON FRIDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
VFR CEILINGS AND VISIBILITIES THROUGH 12Z SUNDAY. MAINLY SCT TO
OCCASIONALLY BKN HIGH CU LIKELY AS UPPER LOW MOVES EAST AND NORTH
OFF THE DELMARVA TODAY. DEVELOPING SURFACE TROUGH LATE THIS MORNING
INTO THIS AFTERNOON...FROM NEW ENGLAND INTO THE LOWER HUDSON VALLEY
AND DEVELOPING INSTABILITY COULD TRIGGER AN ISOLATED
THUNDERSTORM...MAINLY IN THE LOWER HUDSON VALLEY AND INTO THE NYC
AREA TERMINALS. WILL INCLUDE THE MENTION OF CB AT 19Z IN THE SWF
TERMINAL AND 20Z TEB AND EWR TERMINALS TO REFLECT THIS POSSIBILITY.
THE CHANCES FOR THUNDERSTORMS WILL EXTEND INTO HPN...LGA...AND
JFK...BUT WILL NOT INCLUDE AT THESE TERMINALS AT THIS TIME WITH LESS
INSTABILITY HERE.

LIGHT WINDS...LESS THAN 10 KT...FROM THE WEST TO SOUTHWEST EARLY
WILL INCREASE A FEW KT BUT REMAIN GENERALLY UNDER 10 KT. WITH
WINDS LIGHT SEA BREEZES WILL BE DEVELOPING 15Z TO 18Z...THEN
SWITCH BACK TO THE WEST SOUTHWEST AFTER SUNSET.

OUTLOOK BEYOND 12Z SUN...CEILINGS AND VISIBILITIES WILL LIKELY BE
VFR THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN ALOFT. THERE WILL
BE A WEAK COLD FRONT MOVING THROUGH SUNDAY NIGHT. SCATTERED
THUNDERSTORMS ARE POSSIBLE WITH LOCAL MVFR CEILINGS AND
VISIBILITIES SUNDAY AFTERNOON AND NIGHT...AND AGAIN TUESDAY NIGHT
WITH ANOTHER COLD FRONTAL PASSAGE.

&&

.MARINE...
SURFACE LOW WAS WELL EAST OF CAPE COD WITH UPPER LOW OFF THE
DELMARVA EARLY THIS MORNING. SYSTEM WILL SHIFT EAST AND NORTH DURING
THE DAY AND GRADUALLY WEAKEN. EASTERLY SWELLS OF 3-4 FT FROM THE LOW
CONTINUE OVER THE OCEAN WATERS WITH PERIODS OF 16-17 SECONDS.
WITH THE LOW WEAKENING TODAY EXPECT SWELLS TO SUBSIDE LATE IN
THE DAY.

OTHERWISE HIGH PRESSURE WILL DOMINATE THE AREA WATERS WITH A WEAK
SURFACE TROUGH MOVING INTO THE AREA TONIGHT. LIGHT SOUTHWESTERLY
WINDS WILL SHIFT TO THE SOUTH AS SEA BREEZE CIRCULATIONS DEVELOP
LATE THIS MORNING AND EARLY THIS AFTERNOON.

LOW PRESSURE MOVING THROUGH SOUTHEASTERN CANADA TONIGHT AND SUNDAY
WILL BRING A WEAK COLD FRONT ACROSS THE WATERS LATE SUNDAY NIGHT.

HIGH PRESSURE THE DOMINATES UNTIL THE APPROACH OF ANOTHER COLD FRONT
TUESDAY NIGHT AND WEDNESDAY.

WAVE GUIDANCE IS ON TRACK THROUGH THE FORECAST PERIOD AND WILL BE
FOLLOWED WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS.

&&

.HYDROLOGY...
ANY TSTMS TODAY AND SUN AFTERNOON/EVENING COULD PRODUCE BETWEEN
1/4 AND 1/2 INCH OF RAINFALL. STORMS THAT DO FORM TODAY WILL
LIKELY MOVE SLOWLY...SO THIS WILL NEED TO BE WATCHED FOR ANY
POTENTIAL URBANIZED FLOODING CONCERNS.

FAST RESPONDING RIVERS AND STREAMS MAY SEE A SLIGHT WITHIN BANK
INCREASE IF ANY CONVECTION DEVELOPS OVER ITS WATERSHED.
OTHERWISE...RIVERS AND STREAMS SHOULD HOLD NEARLY STEADY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

MORNING UPDATE...GOODMAN
Hazardous weather outlook, Jun 16, 4:38 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
438 AM EDT SAT JUN 16 2007

NYZ072>076-170845-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
438 AM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES RANGING IN THE MID TO UPPER 90S ARE POSSIBLE ON
TUESDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>071-077>081-170845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
438 AM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 12:28 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1228 PM EDT SAT JUN 16 2007

NYZ067-161800-
ORANGE-
1228 PM EDT SAT JUN 16 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WURTSBORO...AND MOVING SOUTH AT 5 MPH.

THIS STORM WILL BE...
  NEAR OTISVILLE BY 120 PM.
  NEAR MIDDLETOWN BY 145 PM.

PEOPLE IN NORTHWESTERN ORANGE COUNTY...INCLUDING THE CITIES OF
OTISVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

HEAVY DOWNPOURS...SMALL HAIL...AND STRONG WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

NV
Local storm report, Jun 16, 2:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
219 PM EDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     LIGHTNING        CUDDEBACKVILLE          41.48N 74.68W
06/16/2007                   ORANGE             NY   AMATEUR RADIO

            *** 1 INJ *** 40-YEAR-OLD MALE STRUCK BY LIGHTNING.

&&

GOODMAN
Special weather statement, Jun 16, 2:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
240 PM EDT SAT JUN 16 2007

CTZ006-161945-
NORTHERN NEW HAVEN-
240 PM EDT SAT JUN 16 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 240 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR WOLCOTT...AND MOVING SOUTH AT 5 MPH.

THESE STORMS WILL BE...
  5 MILES EAST OF WATERBURY BY 255 PM.
  NEAR CHESHIRE BY 320 PM.

PEOPLE IN NORTHERN NEW HAVEN COUNTY...INCLUDING THE CITIES OF
WOLCOTT...WATERBURY AND CHESHIRE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:24 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region66 min
Jun 16, 5:32 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region58 min
Jun 16, 6:23 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region35 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.